Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Suffering from bell's palsy. How to get rid of this?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 706 Questions
I am suffering from Bells Palsy for the past year are there any tablets etc that can help? I have taken anti depressents but only the strength of 5mg.
please could you tell me what to do to get rid of bells palsy and a feeling of unwellness
Posted Tue, 12 Mar 2013 in Brain and Spine
Answered by Dr. Gopal Krishna Dash 27 minutes later

I am very sorry to say that if the duration of Bell's palsy is more than a year, the medicines that are commonly used to treat this problem may not help much. The medicines that are used are Acyclovir and steroid. These medicines help recover the facial functions if used early. The actual benefit may not be seen if used after a year of onset of the illness.

With due respect to your physician , I want to say that there is no role of antidepressant in this problem unless you have co-existent depression.

The options at this stage of palsy are facial physiotherapy. A nearby physiotherapy center or neuron-rehabilitation center will help you better. This will help recover your facial functions.

I hope this clarifies your query

Let me know if you have any question in this issue

Best wishes

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor